MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN BLADE MOD 4.0IN; E-Z CLEAN BLADE MODIFIED 4.0 INCH

MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN BLADE MOD 4.0IN; E-Z CLEAN BLADE MODIFIED 4.0 INCH
Model Number 0014AM
Medical Device Problem Codes Human-Device Interface Problem (2949); Material Integrity Problem (2978)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 03/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Investigation summary an analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Additional information was requested, and the following was obtained: could you please confirm what is the severity of the burn? (please see degrees of burns below and choose one): first degree burns are minor burns on the first layer of skin.The skin looks dry, redness, and may be swelling; no penetration or blisters.Second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful.Third degree burn the burn site looks deep, whitening or blackened and charred.What medical intervention was used to treat the burn? (such as salve or stitches).Besides the burn, did the patient experience any adverse consequence due to the issue? are there any anticipated long-term effects from the burn or injury? what is the current status of the affected (patient or user)? answer = the customer has decided not to pursue this inquiry as: ¿after further review from our clinical team.No further investigation needs to be completed by the vendor internally we will reeducate our team on proper handling of insulated devices¿.Additional information received: op notes attached.Op notes received.Information inside op notes: post op skin condition 1: burns.Post op skin comments 1: bilateral corners of mouth.Treated with 2% lidocaine jelly topically post -operatively."halfway through removing the right tonsil, the oral commissure burns were identified.The bovie was replaced and the event was reported through all appropriate channels.Additional information from medical safety officer: i noted the description in the operating note.It said bilateral oral commissure burn, left, right.They pointed to defective insulation of the electrode tip.So at minimum, this will be an ae and product defective complaint.It should be reported.Additional information provided: 5/11/2022 spoke with (b)(6), risk management last week to request permission to perform an onsite analysis as attorney for patient has granted permission.She indicated she needs to check with her legal partners to ensure they are aligned and she will get back to me.
 
Event or Problem Description
It was reported that during a tonsillectomy and adenoidectomy procedure that at the end of the case a bilateral oral commissure burn was sustained during the procedure.The burns were sustained because the insulation along the shaft of the device had a defect in the plastic that allowed current to pass through the edge of the instrument instead of the tip.Degree of the burn was not provided.Another device was not needed to complete the procedure.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/14/2022 photo analysis: this is an analysis of a set of images submitted to ethicon endo-surgery for evaluation.Image (img_0384 (5)): the image provided by the customer shows burn damage to insulation along the electrode.Image (ent bovie tip 1 (1)): the image provided by the customer shows damage to the insulation of the electrode.No conclusion could be reached as to how this issue occurred through photo analysis.As part of the ethicon endo-surgery quality process, all devices are manufactured, inspected, and released to approved specifications.Because the instrument was not returned our evaluation is limited.We value the opportunity to fully analyze the instrument upon its return.

Brand Name
E-Z CLEAN BLADE MOD 4.0IN
Common Device Name
E-Z CLEAN BLADE MODIFIED 4.0 INCH
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
orla o'mahony
11506 south state street
draper, UT 84020
MDR Report Key14469740
Report Number1721194-2022-00036
Device Sequence Number14581725
Product Code GEI
UDI-Device Identifier10614559100165
UDI-Public10614559100165
Combination Product (Y/N)N
PMA/510(K) Number
K081791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model Number0014AM
Device Catalogue Number0014AM
Device Lot NumberRKMBLH
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/06/2022
Supplement Date Received by Manufacturer06/02/2022
Initial Report FDA Received Date05/23/2022
Supplement Report FDA Received Date06/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown